Case Reports in Oncological Medicine · 2014 · 15 citations · 12 references
MedicineOncologyPharmacologyChemotherapyHematologic OncologyMedical OncologyAdverse Effects Of ChemotherapyChemotherapy Drug AdministrationChemotherapy Toxicity ManagementDiabetic KetoacidosisHematologic MalignanciesAcute Lymphoblastic Leukemia TherapyAcute Lymphoblastic Leukemia TreatmentAsparaginase TherapyContrast-enhanced Computed TomographyDisease Remission InductionPrednisone UseRemission Induction TherapySerious Adverse Events
Acute pancreatitis and diabetic ketoacidosis are unusual adverse events following chemotherapy based on L-asparaginase and prednisone as support treatment for acute lymphoblastic leukemia. We present the case of a 16-year-old Hispanic male patient, in remission induction therapy for acute lymphoblastic leukemia on treatment with mitoxantrone, vincristine, prednisone, and L-asparaginase. He was hospitalized complaining of abdominal pain, nausea, and vomiting. Hyperglycemia, acidosis, ketonuria, low bicarbonate levels, hyperamylasemia, and hyperlipasemia were documented, and the diagnosis of diabetic ketoacidosis was made. Because of uncertainty of the additional diagnosis of acute pancreatitis as the cause of abdominal pain, a contrast-enhanced computed tomography was performed resulting in a Balthazar C pancreatitis classification.
12
Diabetic ketoacidosis during therapy for pediatric acute lymphoblastic leukemia
Jessica R. Roberson, Sailaja Raju, John Shelso et al. · Pediatric Blood & Cancer · 2008 · 82 citations
Medicine, Hematology, Pediatrics +15